North Carolina, 2007Flash Flood in North Carolina, June 24, 2007
June 24, 2007 · NWS RNK · 1 event in 1 county or zone
A slow moving thunderstorm with heavy rains resulted in flash flooding in southern Ashe county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving thunderstorm with heavy rains resulted in flash flooding in southern Ashe county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 24, 1:49 PM EST, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 24, 1:49 PM EST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
249 PM EDT SUN JUN 24 2007
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN ANCHORED OFF THE MID-ATLANTIC COAST
THROUGH AT LEAST THURSDAY OF THIS WEEK. AFTERNOON SHOWERS AND
STORMS MAINLY IN THE MOUNTAINS WILL BE COMMON FOR OUR AREA DURING
THIS TIME. A COLD FRONT WILL SWEEP SOUTH THROUGH THE AREA THIS
WEEKEND HELPING TO BRING BETTER COVERAGE OF SHOWERS AND STORMS FOR
FRIDAY INTO THE EARLY PART OF THE WEEKEND.
&&
.NEAR TERM /THROUGH MONDAY/...
VERY MOIST ATMOSPHERE WILL BE THE RULE OVER THE NEXT 24 HOURS AS
WEAK RESIDUAL FRONTAL BOUNDARY LIFTS NORTH WHILE UPPER HEIGHTS
SLOWLY BUILD OVERTOP MOISTURE. THIS IN COMBO WITH WEAK SHEARED
ENERGY FROM OHIO VALLEY 5H SYSTEM AND HEATING SHOULD GIVE RISE TO
BETTER DIURNAL CONVECTION THRU MONDAY AFTERNOON. OTRW BASED ON
CURRENT INCREASING COVERAGE SW AND LATEST MODELS WILL KEEP DECENT
HIGH CHANCE POPS ESPCLY INTERSTATE 77 CORRIDOR THIS EVENING WHERE
MSAS HAS GOOD INSTABILITY. ELSEWHERE LIKE LOWER CHANCES BUT
SOMETHING TO WATCH AS DEEPER MOISTURE ADVECTION CONTINUES THIS
EVENING AND OUTFLOW AIDS LOCAL CONVERGENCE. OTRW PC...WARM AND HUMID
OVERNIGHT WITH TEMPS AT OR ABOVE MOS WHICH HAS BEEN TOO COOL WITH
LOWS OF LATE.
BEST FOCUS APPEARS TO BE ACROSS THE MOUNTAINS MONDAY FARTHER WEST OF
EXITING OFFSHORE SURFACE RIDGE AND AIDED BY OROGRAPHICS. BASED ON
AMOUNT OF FORECAST INSTABILITY AND HIGH PWATS EXPECT CONVECTION TO
DEVELOP QUICKER WITH HEAVY RAIN A GOOD BET. THUS WILL LEAN TOWARD
40ISH POPS WEST AND KEEP POCKET OF ONLY SLIGHT CHANCE SE WHERE MORE
SUBSIDENCE MAY LINGER. OTRW ONLY SMALL ADJUSTS TO POPS AND TEMPS
WHICH SHOULD PUSH INTO THE MUGGY 80S MOST SPOTS.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
BEST THETA-E AXIS REMAINS OVER THE MOUNTAINS DURING THIS PERIOD.
COMBINED WITH BOTH DIFFERENTIAL HEATING AND WEAK OROGRAPHICAL
EFFECTS...ABOUT THE SAME FORECAST CONTINUES INTO THIS PERIOD. THE
CONCERN WILL REMAIN FOR MAINLY DIURNAL SCATTERED SHOWERS AND STORMS
ACROSS PRIMARILY THE HIGHER TERRAIN OF NW NC AND SW VA WITH SMALLER
CHANCES ELSEWHERE. TEMPERATURES WILL CONTINUE A BIT ABOVE AVERAGE
FOR THIS TIME OF YEAR...AND HUMIDITY LEVELS WILL BE INCREASED.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THURSDAY INTO FRIDAY THE AREA SHOULD START TO SEE BETTER COVERAGE
OF SHOWERS AND STORMS. WHILE THE SCENARIO WILL CONTINUE WITH THE
SAME TYPE OF PARAMETERS AS THE PREVIOUS FEW DAYS...AN ADDED
COMPONENT WILL BE INCREASED UPPER LEVEL DYNAMICS IN ASSOCIATED WITH
THE APPROACH OF A COLD FRONT SLOWLY MOVING SOUTH FROM THE OHIO AND
POTOMAC VALLEYS. SATURDAY THE FRONT MOVES THROUGH THE REGION ALONG
WITH ITS ASSOCIATED PRECIPITATION. BY SUNDAY...THE FRONT CURRENTLY
IS FORECAST TO BE SOUTH OF THE AREA WITH HIGH PRESSURE MOVING IN
BEHIND IT. TEMPERATURES WILL BEGIN A COOLING TREND FRIDAY...SO THAT
BY THE WEEKEND READINGS WILL BE ON AVERAGE 10 DEGREES COOLER THAN
THOSE EXPECTED MID-WEEK.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
DEBRIS CLOUDS WILL CONTINUE TO SPILL OVER THE APPALACHIANS INTO
THIS EVENING FROM THE MIDWEST PER UPPER LOW OVER THE OH VALLEY.
EVEN SO CLOUD BASES ARE EXPECTED TO REMAIN AT VFR LEVELS IN
SCT/BKN AC AND DEVELOPING CU. HOWEVER HEATING SHOULD RESULT IN
SCT DEEP CONVECTION THIS AFTERNOON AND EVENING...WITH THE GREATEST
COVERAGE OVER THE WESTERN MOUNTAINS. SINCE COVERAGE SCATTERED AND
TIMING OF CONVECTIVE CELLS OVER ANY GIVEN TAF SITE UNCERTAIN WILL
ENTERTAIN VCTS AND CB AT ALL TAF SITES THIS AFTERNOON AND EVENING.
ISOLATED SHRA/TSRA LIKELY TO LINGER INTO TONIGHT BEFORE SHRA
TAPERS OFF TO PATCHY MVFR FOG/HZ BY MORNING.
SIMILAR WX CONDITIONS ANTICIPATED AGAIN MONDAY THROUGH THURSDAY
WITH MAINLY DIURNAL DRIVEN SHRA/TSRA. SOME LATE NIGHT LIGHT HAZE
AND FOG ALSO LIKELY PER GRADUAL MOISTENING OF BOUNDARY LAYER.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...DS
NEAR TERM...JH
SHORT TERM...DS
LONG TERM...DS
AVIATION...JH
Hazardous weather outlook, Jun 24, 3:20 AM EST, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
420 AM EDT SUN JUN 24 2007
NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-250830-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
420 AM EDT SUN JUN 24 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 24, 3:09 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
409 PM EDT SUN JUN 24 2007
VAZ013-242115-
PULASKI VA-
409 PM EDT SUN JUN 24 2007
AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF PULASKI...MOVING EAST AT 5
MPH. THE STRONG THUNDERSTORM WILL BE NEAR...PULASKI AT 425 PM EDT...
EXPECT RAINFALL AMOUNTS OF A HALF INCH TO AN INCH DURING THE NEXT
HOUR...WITH DANGEROUS LIGHTNING AND WINDS GUSTING TO 45 MPH.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.
KM
Local storm report, Jun 24, 3:26 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
426 PM EDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL 6 NNE VOLNEY 36.70N 81.34W
06/24/2007 E1.25 INCH GRAYSON VA PUBLIC
HAIL LASTED 5 MINUTES
0150 PM TSTM WND DMG 6 NNE VOLNEY 36.70N 81.34W
06/24/2007 GRAYSON VA LAW ENFORCEMENT
TREES BLOWN DOWN BLOCKING FLATRIDGE ROAD
&&
DSSpecial weather statement, Jun 24, 3:30 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
430 PM EDT SUN JUN 24 2007
VAZ013-014-242130-
MONTGOMERY VA-PULASKI VA-
430 PM EDT SUN JUN 24 2007
AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF DUBLIN...OR ABOUT 10 MILES
WEST OF RADFORD...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORM WILL
BE NEAR...RADFORD...FAIRLAWN AT 505 PM EDT...WALTON AT 515 PM EDT...
EXPECT RAINFALL AMOUNTS UP TO A HALF INCH DURING THE NEXT
HOUR....WITH DANGEROUS LIGHTNING AND WINDS GUSTING TO 40 MPH.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.
KM
Local storm report, Jun 24, 3:56 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
456 PM EDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL FAIRLAWN 37.15N 80.56W
06/24/2007 E1.00 INCH PULASKI VA TRAINED SPOTTER
&&
JJACKSONLocal storm report, Jun 24, 4:07 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
507 PM EDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL BALDWIN 36.35N 81.53W
06/24/2007 E0.75 INCH ASHE NC PUBLIC
&&
BSLocal storm report, Jun 24, 4:15 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
515 PM EDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL BLACKSBURG 37.23N 80.42W
06/24/2007 E0.88 INCH MONTGOMERY VA PUBLIC
&&
DSFlash Flood, Ashe
- When
- June 24, 4:15 PM EST
- Where
- Ashe County, 2 mi SE of Trout
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 36.380, -81.595
Three Tops Road was washed out and flowing water entered a home.|The lone occupant was rescued from the residence.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, June 24 to 30, 20073 injured · $500 million · 1 event
- Lightning Strike in Florida, June 24, 2007$600,000 · 1 event
- Hail and Damaging Winds in Kentucky, June 24, 2007$133,000 · 1.75 in hail · 32 events
- Flash Flood and Hail in North Dakota, June 24 to 25, 2007$159,000 · 2 in hail · 10 events
- Hail and Damaging Winds in Tennessee, June 24, 2007$107,000 · 65 kt wind · 13 events
- Hail and Damaging Winds in North Carolina, June 24, 2007$20,000 · 1.75 in hail · 33 events
- Lightning Strike in Washington, June 24, 20075 injured · 1 event
- Hail and Damaging Winds in Kentucky, June 24, 2007$53,000 · 70 kt wind · 4 events
- Tornadoes and Hail in Minnesota, June 24, 2007EF1 · 10 events
- Hail and Damaging Winds in Virginia, June 24, 2007$30,000 · 1.25 in hail · 7 events
- Hail and Damaging Wind in Georgia, June 24, 2007$30,000 · 1 in hail · 2 events
- Hail and Damaging Winds in Montana, June 24, 20074.25 in hail · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32898.